Alert archive / Minnesota / Wind Chill Advisories in 2013
Wind Chill Advisory 8, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Dec 6, 2013, 9:51 AM CST for 6 counties in Minnesota; 5 counties in Wisconsin; 4 counties in Iowa. It took effect at Dec 6, 2013, 9:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2013, 9:51 AM CST (15:51 UTC)
- In effect from
- Dec 6, 2013, 9:00 PM CST
- Expired
- Dec 7, 2013, 12:00 PM CST
- In force
- 15 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, Clark County, WI, Jackson County, WI, Taylor County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 63 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 3.9 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -140 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 061551 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 951 AM CST FRI DEC 6 2013 ...BITTER WIND CHILLS EXPECTED AGAIN TONIGHT... .AS TEMPERATURES REMAIN WELL BELOW NORMAL...WIND CHILL VALUES ARE EXPECTED TO DROP BACK BETWEEN TO 15 TO 25 BELOW ZERO AGAIN TONIGHT. CAUTION IS ADVISED IF YOU PLAN ON SPENDING MUCH TIME OUTSIDE TONIGHT. COVER AS MUCH EXPOSED SKIN AS POSSIBLE. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ017-029-032>034- 070000- /O.NEW.KARX.WC.Y.0008.131207T0300Z-131207T1500Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS 951 AM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY. * WIND CHILL VALUES...-15 TO -25 * OTHER IMPACTS...FROST BITE CAN OCCUR OVER A PERIOD OF TIME IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS FOR THE CONDITIONS. && $$ SHEA
6 follow-up statements
000 WWUS43 KARX 062122 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 322 PM CST FRI DEC 6 2013 ...ANOTHER COLD NIGHT AHEAD OF US... .FALLING COLD TEMPERATURES TONIGHT...COMBINED WITH A STEADY WIND...WILL PRODUCE ANOTHER ROUND OF BITTER COLD WIND CHILLS. WIND CHILL VALUES WILL DROP TO BETWEEN -10 AND -20 THIS EVENING... AND WILL GET EVEN COLDER OVERNIGHT. THESE SAME CONDITIONS WILL LINGER SATURDAY MORNING AS WELL. CAUTION IS ADVISED IF YOU PLAN ON SPENDING MUCH TIME OUTSIDE TONIGHT OR SATURDAY MORNING. COVER AS MUCH EXPOSED SKIN AS POSSIBLE. WIZ017-029-070530- /O.EXT.KARX.WC.Y.0008.131207T0300Z-131207T1800Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 322 PM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST SATURDAY... * WIND CHILL VALUES...-15 TO -30 * OTHER IMPACTS...FROST BITE CAN OCCUR OVER A PERIOD OF TIME IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS FOR THE CONDITIONS. && $$ IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032>034-070530- /O.CON.KARX.WC.Y.0008.131207T0300Z-131207T1500Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...BLACK RIVER FALLS 322 PM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST SATURDAY... * WIND CHILL VALUES...-15 TO -25 * OTHER IMPACTS...FROST BITE CAN OCCUR OVER A PERIOD OF TIME IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS FOR THE CONDITIONS. && $$ SHEA
000 WWUS43 KARX 070243 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 843 PM CST FRI DEC 6 2013 ...BITTER WIND CHILLS CONTINUE... .WIND CHILL VALUES THIS EVENING ARE ALREADY -10 TO -20...AND WILL BOTTOM OUT IN THE 20 TO 30 BELOW ZERO RANGE OVERNIGHT. THE BITTER WIND CHILLS WILL LAST THROUGH SATURDAY MORNING. CAUTION IS ADVISED IF YOU ARE HEADING OUT THIS EVENING OR SATURDAY MORNING. WEAR MANY LAYERS AND COVER AS MUCH EXPOSED SKIN AS POSSIBLE. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032>034-071045- /O.CON.KARX.WC.Y.0008.131207T0300Z-131207T1500Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...BLACK RIVER FALLS 843 PM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SATURDAY... * WIND CHILL VALUES...20 TO 25 BELOW ZERO. * FROST BITE CAN OCCUR IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS FOR THE CONDITIONS. && $$ WIZ017-029-071045- /O.CON.KARX.WC.Y.0008.131207T0300Z-131207T1800Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 843 PM CST FRI DEC 6 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WIND CHILL VALUES...20 TO 30 BELOW ZERO. * FROST BITE CAN OCCUR IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS FOR THE CONDITIONS. && $$ ZT
000 WWUS43 KARX 071012 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 412 AM CST SAT DEC 7 2013 ...BITTER WIND CHILLS THIS MORNING... .WIND CHILL VALUES HAVE FALLEN TO 15 TO 25 BELOW ZERO EARLY THIS MORNING. PLAN ON THE WIND CHILLS TO GET A FEW DEGREES COLDER EARLY THIS MORNING AS TEMPERATURES FALL. WIND CHILLS WILL THEN BEGIN TO CLIMB LATE THIS MORNING. CAUTION IS ADVISED IF YOU ARE HEADING OUT THIS MORNING. WEAR MANY LAYERS AND COVER AS MUCH EXPOSED SKIN AS POSSIBLE. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032>034-071500- /O.CON.KARX.WC.Y.0008.000000T0000Z-131207T1500Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...BLACK RIVER FALLS 412 AM CST SAT DEC 7 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...20 TO 25 BELOW ZERO. * FROST BITE CAN OCCUR IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS FOR THE CONDITIONS. && $$ WIZ017-029-071800- /O.CON.KARX.WC.Y.0008.000000T0000Z-131207T1800Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 412 AM CST SAT DEC 7 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...20 TO 30 BELOW ZERO. * FROST BITE CAN OCCUR IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS FOR THE CONDITIONS. && $$ AJ
000 WWUS43 KARX 071331 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 731 AM CST SAT DEC 7 2013 ...BITTER WIND CHILLS THIS MORNING... .WIND CHILL VALUES HAVE FALLEN TO 20 TO 30 BELOW ZERO THIS MORNING. EXPECT THE BITTER COLD WIND CHILLS TO SLOWLY CLIMB BEGINNING LATE THIS MORNING AS TEMPERATURES RISE. CAUTION IS ADVISED IF YOU ARE HEADING OUT THIS MORNING. WEAR MANY LAYERS AND COVER AS MUCH EXPOSED SKIN AS POSSIBLE. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032>034-071500- /O.CON.KARX.WC.Y.0008.000000T0000Z-131207T1500Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...BLACK RIVER FALLS 731 AM CST SAT DEC 7 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WIND CHILL VALUES...20 TO 25 BELOW ZERO. * FROST BITE CAN OCCUR IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS FOR THE CONDITIONS. && $$ WIZ017-029-071800- /O.CON.KARX.WC.Y.0008.000000T0000Z-131207T1800Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 731 AM CST SAT DEC 7 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...20 TO 30 BELOW ZERO. * FROST BITE CAN OCCUR IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS FOR THE CONDITIONS. && $$ AJ
000 WWUS43 KARX 071452 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 852 AM CST SAT DEC 7 2013 ...BITTER WIND CHILLS THIS MORNING... .WIND CHILL VALUES WILL CONTINUE TO RANGE IN THE 20 TO 30 BELOW ZERO THIS MORNING. EXPECT THE BITTER COLD WIND CHILLS TO SLOWLY CLIMB BEGINNING LATE THIS MORNING AS TEMPERATURES RISE. CAUTION IS ADVISED IF YOU ARE HEADING OUT THIS MORNING. WEAR MANY LAYERS AND COVER AS MUCH EXPOSED SKIN AS POSSIBLE. IAZ008-009-018-019-MNZ079-086>088-094-095-WIZ032>034-071600- /O.EXP.KARX.WC.Y.0008.000000T0000Z-131207T1500Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-WINONA- MOWER-FILLMORE-BUFFALO-TREMPEALEAU-JACKSON- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...WINONA... AUSTIN...BLACK RIVER FALLS 852 AM CST SAT DEC 7 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... THE COMBINATION OF LIGHT TO CALM WINDS AND TEMPERATURES WARMING TO AROUND ZERO DEGREES THIS MORNING HAVE ALLOWED WIND CHILL VALUES TO CLIMB INTO THE MINUS 10 TO MINUS 20 RANGE. $$ WIZ017-029-071800- /O.CON.KARX.WC.Y.0008.000000T0000Z-131207T1800Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 852 AM CST SAT DEC 7 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES...20 TO 30 BELOW ZERO. * FROST BITE CAN OCCUR IN THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STEADY WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. DRESS FOR THE CONDITIONS. && $$ DTJ
000 WWUS43 KARX 071801 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1201 PM CST SAT DEC 7 2013 ...ACCUMULATING SNOW LATE TONIGHT THROUGH SUNDAY... .SNOW IS EXPECTED TO DEVELOP LATE TONIGHT ACROSS IOWA AND SOUTHERN MINNESOTA...AND SPREAD EAST INTO WISCONSIN ON SUNDAY. WITH AN ARCTIC AIRMASS IN PLACE OVER THE REGION...A GENERAL 3 TO 5 INCHES OF LIGHT FLUFFY SNOW IS EXPECTED TO ACCUMULATE BEFORE ENDING SUNDAY NIGHT. WIZ017-029-080215- /O.EXP.KARX.WC.Y.0008.000000T0000Z-131207T1800Z/ /O.NEW.KARX.WW.Y.0023.131208T1200Z-131209T1200Z/ TAYLOR-CLARK- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE 1201 PM CST SAT DEC 7 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST MONDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST MONDAY. * WITH WARMING TEMPERATURES...WIND CHILL VALUES NO LONGER REQUIRE AN ADVISORY...SO THAT HAS BEEN ALLOWED TO EXPIRE. BUT A WINTER STORM WILL BE MOVING INTO THE REGION LATE TONIGHT AND WILL PERSIST INTO SUNDAY. 3 TO 5 INCHES OF ACCUMULATION IS EXPECTED. * SNOW WILL BEGIN LATE TONIGHT...BUT THE HEAVIEST AMOUNTS WILL FALL DURING THE DAYLIGHT HOURS OF SUNDAY BEFORE BEGINNING TO TAPER OFF. * SNOW ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED. * EXPECT SNOW COVERED AND SLIPPERY ROADS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ IAZ008-009-018-019-MNZ079-086-087-094-095-080215- /O.NEW.KARX.WW.Y.0023.131208T1000Z-131209T1200Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-WABASHA-DODGE-OLMSTED-MOWER- FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 1201 PM CST SAT DEC 7 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SUNDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO 6 AM CST MONDAY. * SNOW WILL BEGIN AFTER MIDNIGHT...WITH THE HEAVIEST SNOWFALL SUNDAY MORNING AND AFTERNOON. * SNOW ACCUMULATIONS OF 3 TO 5 INCHES IS EXPECTED BY THE TIME IT ENDS SUNDAY EVENING. * AS THE SNOW ENDS...WEST TO NORTHWEST WINDS WILL INCREASE SUNDAY NIGHT...RESULTING IN SOME AREAS OF DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ IAZ010-011-029-030-MNZ088-096-WIZ032>034-041-080215- /O.NEW.KARX.WW.Y.0023.131208T1200Z-131209T1200Z/ WINNESHIEK-ALLAMAKEE-FAYETTE-CLAYTON-WINONA-HOUSTON-BUFFALO- TREMPEALEAU-JACKSON-LA CROSSE- INCLUDING THE CITIES OF...DECORAH...WAUKON...OELWEIN...WINONA... BLACK RIVER FALLS...LA CROSSE 1201 PM CST SAT DEC 7 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 6 AM CST MONDAY. * SNOW WILL BEGIN AROUND DAYBREAK SUNDAY AND WILL CONTINUE THROUGH THE DAY AND INTO THE EVENING HOURS. THE HEAVIEST SNOWFALL WILL BE IN THE AFTERNOON AND EARLY EVENING. * SNOW ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED. * THE SNOW COULD IMPACT TRAVEL PLANS...SO PLAN FOR ADVERSE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ WIZ042>044-053>055-061-080215- /O.NEW.KARX.WW.Y.0023.131208T1800Z-131209T1200Z/ MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...SPARTA/TOMAH...MAUSTON...VIROQUA... PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1201 PM CST SAT DEC 7 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 AM CST MONDAY. * SNOW WILL BEGIN LATE SUNDAY MORNING AND WILL CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING HOURS. * SNOW ACCUMULATION OF 3 TO 5 INCHES IS EXPECTED BY THE TIME THE SNOW ENDS SUNDAY NIGHT. * THE SNOW COULD IMPACT TRAVEL PLANS...SO PLAN FOR ADVERSE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1. && $$ MW
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Dec 6, 5:07 AM CST, 4 hours 44 minutes earlier.
Area forecast discussion, Dec 6, 5:07 AM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
507 AM CST FRI DEC 6 2013
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 359 AM CST FRI DEC 6 2013
MAIN FORECAST CONCERNS ARE ON WIND CHILLS EARLY THIS MORNING AND
AGAIN LATE TONIGHT INTO SATURDAY MORNING. FOCUS THEN TURNS TO SNOW
ON SUNDAY WHEN 2 TO 4 INCHES OF ACCUMULATION IS EXPECTED.
ARCTIC HIGH PRESSURE CENTERED OVER THE DAKOTAS AND EASTERN
MONTANA WAS SLIDING EAST INTO THE UPPER MISSISSIPPI RIVER VALLEY
EARLY THIS MORNING AND IS RESPONSIBLE FOR THE UNSEASONABLY COLD
TEMPERATURES. AT 3 AM...TEMPERATURES WERE IN THE SINGLE DIGITS
ACROSS MUCH OF THE FORECAST AREA. FURTHER WEST ACROSS CENTRAL AND
SOUTHERN MINNESOTA TEMPERATURES HAVE PLUMMETED INTO THE SINGLE
DIGITS BELOW ZERO...WITH A FEW LOCATIONS FALLING INTO THE TEENS
BELOW ZERO. WEST WINDS OF 10 TO 17 MPH WERE PRODUCING WIND CHILL
READINGS IN THE -15 TO -20 DEGREE RANGE.
WEST WINDS OF 10 TO 15 MPH ARE EXPECTED ACROSS THE AREA TODAY AND
WILL CERTAINLY ADD A BITE TO THE AIR. HIGHS TODAY WILL ONLY BE IN
THE SINGLE DIGITS TO TEENS ABOVE ZERO. LOCATIONS OVER SOUTHEAST
MINNESOTA AND NORTH CENTRAL WISCONSIN WILL SEE THE COLDEST
TEMPERATURES. PLAN ON WIND CHILLS HOVERING IN THE -10 TO -15
DEGREE RANGE THROUGH MUCH OF THE DAY. OTHERWISE PLAN ON MOSTLY
SUNNY SKIES TODAY. FORECAST SOUNDINGS ARE SHOWING SOME LOW LEVEL
MOISTURE CENTERED AROUND 925 MB. IF CLOUDS DEVELOP IN THIS LAYER
TODAY A FEW SNOW FLURRIES WILL BE POSSIBLE. THE HIGH EDGES CLOSER
TO AREA TONIGHT SETTING THE STAGE FOR A BITTERLY COLD NIGHT. LOW
TEMPERATURES TONIGHT WILL FALL INTO THE SINGLE DIGITS BELOW ZERO
ACROSS MOST OF THE FORECAST AREA. WIND CHILL READINGS OVER
SOUTHEAST MINNESOTA...PORTIONS OF NORTHEAST IOWA...AND NORTH
CENTRAL WISCONSIN WILL PLUMMET INTO THE -20 TO -25 DEGREE RANGE
AND A WIND CHILL ADVISORY WILL BE NEEDED.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 359 AM CST FRI DEC 6 2013
COLD HIGH PRESSURE WILL REMAIN IN CONTROL ON SATURDAY WITH MOSTLY
SUNNY SKIES AND COLD TEMPERATURES EXPECTED. PLAN ON HIGH
TEMPERATURES IN THE SINGLE DIGITS TO TEENS ABOVE ZERO. A SHORTWAVE
WILL MOVE OUT OF THE CENTRAL ROCKIES AND INTO THE UPPER MISSISSIPPI
RIVER VALLEY LATE SATURDAY NIGHT INTO SUNDAY MORNING. CLOUDS WILL
INCREASE FROM WEST TO EAST ACROSS THE AREA SATURDAY NIGHT AS THE
SHORTWAVE APPROACHES. ISENTROPIC LIFT INCREASES ACROSS THE FORECAST
AREA LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING ON THE 270-290K
SURFACES AND WILL LEAD TO THE DEVELOPMENT OF LIGHT SNOW. THE
DENDRITIC GROWTH ZONE WILL BE 200-300 MB DEEP AND WILL RESULT IN A
FLUFFY SNOW. LIFT...OMEGA...WITHIN THE DENDRITIC GROWTH ZONE
ISN/T OVERLY IMPRESSIVE AND IS MAINLY LOCATED JUST ABOVE THE
DENDRITIC GROWTH ZONE MAINLY IN THE 700-400 MB LAYER. THE SNOW
WILL BE FALLING ACROSS MUCH OF THE FORECAST AREA BY LATE SUNDAY
MORNING AND WILL PERSIST THROUGH SUNDAY AFTERNOON. THE WAVE WILL
THEN FINALLY EXIT THE REGION LATE SUNDAY NIGHT. PLAN ON SNOW
ACCUMULATIONS OF 2 TO 4 INCHES BEFORE THE SNOW TAPERS OFF SUNDAY
NIGHT. THE SNOW WILL LEAD TO SLICK TRAVEL CONDITIONS AND WINTER
WEATHER ADVISORIES WILL LIKELY BE NEEDED. SLIGHTLY WARMER AIR WILL
BE DRAWN INTO THE FORECAST AREA WITH THIS SYSTEM...WITH HIGHS ON
SUNDAY CLIMBING INTO THE TEENS TO LOWER 20S. THE PRESSURE GRADIENT
TIGHTENS OVER THE AREA MONDAY MORNING INTO MONDAY AFTERNOON AND
COULD LEAD TO SOME BLOWING AND DRIFTING OF THE FRESHLY FALLEN
SNOW. ANOTHER WAVE PUSHES INTO THE REGION MONDAY NIGHT INTO
TUESDAY MORNING AND WILL BRING A SLIGHT CHANCE OF SNOW WITH IT AS
IT MOVES THROUGH. ARCTIC HIGH PRESSURE THEN RETURNS WEDNESDAY INTO
WEDNESDAY NIGHT. WILL HAVE TO KEEP A VERY CLOSE EYE ON
TEMPERATURES WED/WED NIGHT AS FORECAST MODELS ARE TRENDING COLDER
DURING THIS TIMEFRAME. HIGHS ON WEDNESDAY WILL LIKELY STRUGGLE TO
GET OUT OF THE SINGLE DIGITS TO LOWER TEENS...WITH OVERNIGHT LOWS
FALLING INTO THE SINGLE DIGITS BELOW ZERO. FLOW ALOFT ATTEMPTS TO
GO ZONAL BRIEFLY LATE NEXT WEEK WITH HIGHS WARMING SLIGHTLY INTO
THE TEENS TO LOWER 20S.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 507 AM CST FRI DEC 6 2013
AN ARCTIC AIRMASS CONTINUES TO INFILTRATE THE TAF SITES. THIS
AIRMASS FOR THE MOST PART IS DRY...THOUGH THERE APPEARS TO BE SOME
MOISTURE LINGERING BETWEEN 2000-2500 FT ABOVE THE GROUND.
OCCASIONALLY A SCT DECK HAS AFFECTED THE TAF SITES REFLECTING THE
MOISTURE. ALL MODELS INDICATE THAT THIS MOISTURE STAYS GENERALLY
IN PLACE FOR THE NEXT 24 HOURS...THUS KEPT A SCT020 IN THE TAFS.
IT IS ENTIRELY POSSIBLE FOR BRIEF PERIODS OF A BKN MVFR
CEILING...BUT BOTH TIMING AND CONFIDENCE OF THEM IS TOO LOW TO
INCLUDE IN THE TAFS. OTHERWISE...A 10 KT NORTHWEST WIND LOOKS TO
PERSIST AT BOTH SITES. SOME GUSTS AROUND 15 KT ARE POSSIBLE.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR WIZ017-029.
MN...WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR MNZ079-086-
087-094.
IA...NONE.
&&
SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...AJHazardous weather outlook, Dec 6, 4:06 AM CST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 406 AM CST FRI DEC 6 2013 IAZ008>011-018-019-029-030-MNZ088-095-096-WIZ032>034-041>044- 053>055-061-071200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WINONA-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU-JACKSON- LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 406 AM CST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST TO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF COLD AIR AND BRISK WINDS WILL CREATE WIND CHILLS FROM 10 TO 20 BELOW ZERO THIS MORNING AND AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT WIND CHILLS IN THE 10 TO 20 BELOW ZERO RANGE SATURDAY MORNING. PLAN ON 2 TO 4 INCHES OF FLUFFY SNOW ACCUMULATION SUNDAY INTO SUNDAY NIGHT. DRIVING WILL BE IMPACTED. WIND CHILLS OF 15 TO 25 DEGREES BELOW ZERO ARE EXPECTED MONDAY AND TUESDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SNOW REPORTS WOULD BE APPRECIATED SUNDAY INTO SUNDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-086-087-094-WIZ017-029-071200- WABASHA-DODGE-OLMSTED-MOWER-TAYLOR-CLARK- 406 AM CST FRI DEC 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA AND NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF COLD AIR AND BRISK WINDS WILL CREATE WIND CHILLS FROM 15 TO 25 BELOW ZERO THIS MORNING AND AGAIN TONIGHT. WIND CHILL ADVISORIES ARE ALREADY IN EFFECT FOR THIS MORNING AND ARE LIKELY TO BE NEEDED AGAIN FOR TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EXPECT WIND CHILLS IN THE 15 TO 25 BELOW ZERO RANGE SATURDAY MORNING...MONDAY NIGHT AND TUESDAY NIGHT. PLAN ON 2 TO 4 INCHES OF FLUFFY SNOW ACCUMULATION SUNDAY INTO SUNDAY NIGHT. DRIVING WILL BE IMPACTED. .SPOTTER INFORMATION STATEMENT... SNOW REPORTS WOULD BE APPRECIATED SUNDAY INTO MONDAY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
Nearby
Wind Chill Advisories in Minnesota, 2013Wind Chill Advisories in Wisconsin, 2013Wind Chill Advisories in Iowa, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.